| Catalog Number |
PMX110 |
| Medical Device Problem Codes |
Misconnection (1399); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 220 (pump max).During the procedure, the aspiration tubing (tubing) was inadvertently misconnected to the pump max and consequently, blood was aspirated directly into the pump max.The procedure was able to be completed with the same pump max.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: dried blood was found inside the penumbra system aspiration pump max 220 (pump max) housing.Conclusions: evaluation of the returned pump max confirmed blood was aspirated inside the vacuum pump.If the fluid is aspirated into the vacuum assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.